# SDR CA040616008

- Difficulty date: June 3, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 9,837 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Handle
- Part number: 5521012187
- Condition: Broken
- Location: Pax Door
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INNER PASSENGER DOOR HANDLE BROKE OFF WHEN TRYING TO OPEN DOOR.  THIS IS A REOCCURRING PROBLEM BELIEVED TO BE CAUSED BY A COMBINATION OF FACTORS INCLUDING:1) CONDENSATION IN THE DOOR CAUSES TO UNLOCKING MECHANISM CABLE TO FREEZE.2) THE SPRING USED ON THE SECONDARY LOCKOUT IS TOO WEAK.3) AND EXCESSIVE MACHINING OF THE DOOR HANDLE ITSELF.  BY INCREASING THE SPRING TENSION AND REDUCING THE MACHINING DONE TO THE DOOR HANDLE THIS PROBLEM MAY BE REMEDIED.
